MAUDE Adverse Event Report: ETHICON INC. PROLENE* POLYPROPYLENE MESH; MESH, SURGICAL, POLYMERIC

ETHICON INC. PROLENE* POLYPROPYLENE MESH; MESH, SURGICAL, POLYMERIC
Catalog Number PML
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Hernia (2240); Discomfort (2330)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by an attorney that the patient underwent explant surgery on (b)(6) 2018 and mesh was implanted.During which the surgeon noted ¿he hernia defect was three times the diameter of the mesh.He performed a lysis of adhesions and explanted the mesh.¿ it was reported that the patient experienced hernia enlargement, adhesions, mesh failure, abdominal pain and discomfort.No additional information was provided.
 
Additional Manufacturer Narrative
Date sent to the fda: 2/04/2025.D4: udi: as the lot number for the device involved in the event was for dhr review, the full udi is currently not available.To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Date sent to the fda: 2/12/2025.Additional information: d4 (expiration), h4.Corrected information: d4 (primary udi #).A review of the batch manufacturing records was conducted and the batch met all finished goods release criteria.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21301364
Report Number2210968-2025-01289
Device Sequence Number20886459
Product Code FTL
UDI-Device Identifier10705031049031
UDI-Public(01)10705031049031(17)220630(10)LHH529
Combination Product (Y/N)N
Initial Reporter CountryZI
PMA/510(K) Number
K180829
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Catalogue NumberPML
Device Lot NumberLHH529
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/31/2025
Supplement Date Received by Manufacturer02/10/2025
Initial Report FDA Received Date02/04/2025
Supplement Report FDA Received Date02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/28/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale